CSN Login
Members Online: 6

You are here

Post chemo treatment for CLL

Jules1960
Posts: 1
Joined: Jun 2016

I finished 6 months if chemo treatment for CLL in Nov 2015 age 55 and very athletic and a runner. I am having great difficulty recovering and managing pain in legs and bottom of feet. Experiencing fatigue and labored breathing with activity only. Never have I felt this pain in my legs ever! Not even during treatments...only post. I was diagnosed 6 years ago with CLL but it never required treatment until last year when I had pneumonia and my levels were increased. The treatments placed me back into remission but this neuropathy like pain will not go away. I have been taking norco and boy does it help but hate to take it for long. It has been 7 months post treatment and still the pain is the same? I LOVE running and being active but this pain is depressing.  I have read and heard it takes a good year to "get your normal back". Is this accurate? I understand everyone is different but being so active all my life I hoped I would fair better!!! Anyone else feel this way! 

 

GSP2's picture
GSP2
Posts: 103
Joined: Feb 2015

please see your oncologist or primary to make sure there is nothing serious going on here.

If it is neuropathic pain, there are other medical options.

 

Steve.

Max Former Hodg...
Posts: 3689
Joined: May 2012

Jules,

I'm glad you joined, and hope you find assistance here.  I ran 26 miles a week before beginning chemo years ago. Today, I can hardly walk to the car. On chemo at times I panted like a dog trying to breath, and thought I was going to die in bed of aphyxia.

You do not say what drugs you received for your CLL.  Several chemo drugs cause neuropathy (numbness in the hands and feet), especially Vinblastine (in ABVD) and Vincristine (in CHOP and others).  I was in a neuropathy clinical trial after chemo for severe cases.  Neuropathy can resolve quicky (within a few months), slowly (over a few years), or neverMine is in the "never" group.   My neuropathy went to the waist. The RN who was my contact point said some cases of neuropathy affect the entire body, all the way to the head.  It is extremely hard for me to type a letter of this length. I cannot turn book pages, six years later. My hands stay numb to the wrists, my feet stay numb to mid-calf all the time.

Most cases resolve over time. Some do not. Statistically, the chances of resolution are good.

There are nio FDA approved drugs to "cure" chemo-induced neuropathy, although there are FDA approved drugs for diabetes-induced neuropathy. The causal activity in diabetes is different from chemo, and diabetic meds do not work for chemo patients.  Diabetic neuropathy is caused by oxygen-starvation of nerve sheathing in the digits (fingers and toes), whereas chemo neuropathy is caused by the drugs burning off (killing, through cytotoxic effect) the nerve sheathing.....I am just sharing information. 

Some chemos cause lung damage/ fibrosis. I have fibrosis in both lungs from Bleomycin. Some chemos cause heart damage and congestive heart failure years later --  Adriamycin; the 'Red Devil." Adriamycin is in numerous chemo cocktails, and also presents with shortness of breath.  If you received either of these drugs, I would ask my oncologist about them, given your symptoms.

I hope your situation resolves naturally over time. There is no other way at present to make it resolve. Some people claim nutritional cures, but none are scientifically validated. I guess they are worth trying.

max

 

Subscribe to Comments for "Post chemo treatment for CLL"